MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section d6a, if implanted, give date: unknown/not provided.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s eye.The patient experienced a myopic shift which was impacting their daily activities.The iol was explanted and replaced.The replacement lens information was not provided.There were no complications such as a capsule tear, vitrectomy, or sutures.The patient is doing well.No further information regarding this event is available.
 
Additional Manufacturer Narrative
Additional information: through follow-up the following details were received.The customer described the mechanical complication of the lens as the result of a myopic shift that affected the patient¿s daily living.Pre and post visual acuity were 20/25 left eye, but the patient was very symptomatic with refractive shift and the target was plano.The implant date is (b)(6) 2025.The customer clarified that the event date is (b)(6) 2025.The iol was explanted and replaced with an alcon lens model ma60ac 19.5 d.Sutures were used at the time of the lens explant, which is the doctor¿s standard practice for an iol exchange.Reportedly, there were no medications outside the standard of care.The patient is in postop period and is still healing.The patient is a white male, 71 years old.174 pounds.Born (b)(6) 1954.The customer said they have already returned the lens.No further information was provided.Section a2, age and date of birth: 71 years old.Date of birth is (b)(6) 1954.Section a3a, sex: male.Section a3b, gender: cisgender man/boy.Section a4, weight: 174 pounds.Section a6, race: white.Section b3, date of event: (b)(6) 2025.D6a.If implanted, give date: (b)(6) 2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24229188
Report Number3012236936-2026-000029
Device Sequence Number18387641
Product Code MJP
UDI-Device Identifier05050474747159
UDI-Public(01)05050474747159(17)260420
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight79 KG
Patient RaceWhite